Alert archive / Oregon / River Flood Watches in 2012
River Flood Watch 13, NWS Medford, OR
NWS Medford, OR issued this river flood watch at Mar 27, 2012, 5:19 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 30, 2012, 12:45 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 5:19 PM PDT (00:19 UTC)
- In effect from
- Mar 30, 2012, 12:45 PM PDT
- Expired
- Mar 28, 2012, 12:51 PM PDT
- In force
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fk Coquille River at Myrtle Point (MYPO3). The gauge peaked at 17.35 ft at Mar 29, 2012, 12:00 PM PDT.
- Action stage
- 30 ft
- Minor stage
- 33 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14326510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
125 WGUS66 KMFR 280019 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD, OR 519 PM PDT TUE MAR 27 2012 ...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN OREGON... SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY... .SEVERAL VERY WET STORMS WILL CAUSE TO RIVER TO RISE EVEN FURTHER INTO THIS WEEKEND...POSSIBLY BRINGING THE SOUTH FORK OF THE COQUILLE AT MYRTLE POINT TO FLOOD STAGE FRIDAY EVENING. ORZ021-281219- /O.NEW.KMFR.FL.A.0013.120331T0248Z-120401T2028Z/ /MYPO3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 519 PM PDT TUE MAR 27 2012 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WATCH FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT * FROM FRIDAY EVENING TO SUNDAY AFTERNOON. * AT 4:15 PM TUESDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 33.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EVENING. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE AT SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS LIVING ALONG OR PLANNING ACTIVITIES NEAR RIVERS AND SMALL STREAMS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR THE DEVELOPMENT OF THIS WEATHER SITUATION. BE PREPARED TO TAKE IMMEDIATE ACTION IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
2 follow-up statements
303 WGUS66 KMFR 281151 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD, OR 451 AM PDT WED MAR 28 2012 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY... .SEVERAL VERY WET STORMS WILL CAUSE TO RIVER TO RISE EVEN FURTHER INTO THIS WEEKEND...POSSIBLY BRINGING THE SOUTH FORK OF THE COQUILLE AT MYRTLE POINT TO FLOOD STAGE FRIDAY EVENING. ORZ021-282351- /O.CON.KMFR.FL.A.0013.120331T0248Z-120401T2028Z/ /MYPO3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 451 AM PDT WED MAR 28 2012 THE FLOOD WATCH CONTINUES FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT * FROM FRIDAY EVENING TO SUNDAY AFTERNOON. * AT 4:15 AM WEDNESDAY THE STAGE WAS 14.7 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 33.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EVENING. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE AT SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS LIVING ALONG OR PLANNING ACTIVITIES NEAR RIVERS AND SMALL STREAMS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR THE DEVELOPMENT OF THIS WEATHER SITUATION. BE PREPARED TO TAKE IMMEDIATE ACTION IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
725
WGUS66 KMFR 281951
FFAMFR
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD, OR
1251 PM PDT WED MAR 28 2012
...THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE
FOLLOWING RIVERS IN OREGON...
SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY...
.THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT IS FORECAST TO REACH
MAJOR FLOOD STAGE OF 37 FEET AND CREST AT 39.2 FEET.
ORZ021-282021-
/O.CAN.KMFR.FL.A.0013.120330T1945Z-120401T2028Z/
/MYPO3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1251 PM PDT WED MAR 28 2012
THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING FOR
THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT
* AT 12:15 PM WEDNESDAY THE STAGE WAS 16.9 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 39.2
FEET BY SATURDAY MORNING.
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT.
PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS
AND NEAR THE MOUTHS OF CANYONS MAY BE AT SERIOUS RISK FROM RAPIDLY
MOVING LANDSLIDES.
NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.
A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT
IN THE WATCH AREA. PERSONS LIVING ALONG OR PLANNING ACTIVITIES NEAR
RIVERS AND SMALL STREAMS IN THE WATCH AREA SHOULD CONTINUE TO
MONITOR THE DEVELOPMENT OF THIS WEATHER SITUATION. BE PREPARED TO
TAKE IMMEDIATE ACTION IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.
FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT
WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood watch went out at Mar 27, 2:48 PM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 27, 2:48 PM PDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
248 PM PDT TUE MAR 27 2012
.SHORT TERM...STRONG SOUTHERLY FLOW WITH VERY STRONG WINDS ON THE
RIDGES. OCCLUDED FRONT HAS MOVED ONSHORE AND WILL SLOWLY MOVE
EASTWARD ACROSS THE FORECAST AREA TONIGHT. WINDS WILL DECREASE
BEHIND THIS FRONT. AREAS WHERE HIGH WIND WARNINGS HAVE BEEN POSTED
SHOULD SEE WINDS DIMINISH BELOW WARNING CRITERIA AFTER THIS FRONT PASSES.
HEAVY SNOW IN SISKIYOU COUNTY CALIFORNIA AT ELEVATIONS ABOVE 4500
FEET WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. HEAVY SNOW
WILL FALL AT LOWER ELEVATIONS AROUND THE MOUNT SHASTA AREA DOWN TO
3000 FEET BUT ACCUMULATIONS WILL VARY WIDELY DUE TO WET SNOW
CONSISTENCY.
PRECIPITATION WILL BECOME SHOWERY WEDNESDAY AFTER SUNRISE AS THE
TROF AXIS MOVES THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA.
STILL...NORTHERN CALIFORNIA SHOULD SEE THE BULK OF THE SHOWER
ACTIVITY. A SHORT BREAK FROM THIS STORMY PATTERN WILL OCCUR
WEDNESDAY NIGHT INTO EARLY THURSDAY. A VERY SHORT BREAK INDEED AS
THE NEXT VERY MOIST SYSTEM MOVES ONTO THE SOUTH OREGON COAST
THURSDAY MORNING. SNOW LEVELS RISE WITH THIS SYSTEM AND RAPID
RIVER RISES IN COOS AND CURRY COUNTIES ARE LIKELY THURSDAY NIGHT
AND FRIDAY.
.LONG TERM...FRIDAY TO TUESDAY...THE HITS KEEP COMING AS AN
ATMOSPHERIC RIVER EVENT IS LIKELY TO BE UNDERWAY BY FRIDAY MORNING.
MODELS SHOW A GOOD FETCH OF 1 INCH+ PRECIPITABLE WATER VALUES
STRETCHING INTO SOUTHWESTERN OREGON FRIDAY INTO FRIDAY NIGHT.
ADDITIONALLY...AN ACTIVE MJO IN THE PACIFIC BASIN IS PROVIDING A
GENERALLY GOOD ENVIRONMENT FOR INCREASED DYNAMICS AND MOISTURE FEED
INTO OUR REGION. THEREFORE...EXPECT A WET FRIDAY WITH COASTAL BASIN
RIVERS RESPONDING TO HEAVY RAIN...AND HAVE BUMPED UP QPF VALUES IN
CURRY AND WESTERN JOSEPHINE COUNTY BY AT LEAST 25 PERCENT BASED ON
FAVORABLE FLOW NORMAL TO THE COASTAL TERRAIN AND HIGH MOISTURE.
LOW PRESSURE THAT DEEPENS OFF THE COAST WILL ROLL THROUGH THE REGION
SATURDAY...INCREASING WINDS ACROSS THE AREA AND SPREADING
PRECIPITATION INTO THE EAST SIDE. THE ECMWF AND GFS ARE IN AGREEMENT
WITH THIS FEATURE...BUT DIFFER SOME ON THE STRENGTH. WILL NEED TO
MONITOR FUTURE MODEL OUTPUT FOR A POSSIBLE SIGNIFICANT WIND EVENT
FOR THE COAST AND ESPECIALLY EAST OF THE CASCADES. SUNDAY REPRESENTS
A GENERAL BREAK IN THE ACTIVE WEATHER WITH SOME DRYING AS A FRONT
NEARS THE COASTAL WATER. THE EC AND GFS DIFFER SHARPLY ON THE
EVOLUTION OF THE PATTER MONDAY AND TUESDAY...WITH THE GFS SUGGESTING
MORE HEAVY PRECIPITATION AND THE ECMWF DRIER. THE FORECAST REFLECTS
ABOVE NORMAL CHANCES OF PRECIPITATION THROUGH TUESDAY.
&&
.AVIATION...THE MAIN IMPACT WILL BE GUSTY SOUTH TO SOUTHWEST WINDS
THROUGH EARLY THIS EVENING WHICH WILL RESULT IN MODERATE TO
SEVERE TURBULENCE. THERE IS ALSO A CONCERN FOR WIND SPEED SHEAR IN
THE UMPQUA BASIN AND ROGUE VALLEY THROUGH THIS EVENING. VFR TO MVFR
CONDITIONS SHOULD PREVAIL IN THE VALLEYS NORTH OF THE SISKIYOUS
TONIGHT EVEN AS THE FRONT MOVES INLAND. IFR WITH LOCAL VLIFR
CONDITIONS ARE EXPECTED SOUTH OF THE SISKIYOUS WITH AN UPSLOPE
SOUTH FLOW. MOUNTAINS WILL REMAIN OBSCURED THROUGH TONIGHT...WITH
THE MOST IMPACT OVER NORTHERN CALIFORNIA AND THE SISKIYOUS OF
SOUTHWEST OREGON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 9 AM PDT WEDNESDAY FOR ORZ029-030.
WIND ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR ORZ029-030.
HIGH WIND WARNING UNTIL 5 AM PDT WEDNESDAY FOR ORZ031.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ORZ021-022.
WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ026.
HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ028.
CA...WINTER WEATHER ADVISORY UNTIL 9 AM PDT WEDNESDAY FOR CAZ083.
WIND ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR CAZ085.
WINTER STORM WARNING UNTIL 9 AM PDT WEDNESDAY ABOVE 3500 FEET
FOR FOR CAZ080.
WINTER STORM WARNING UNTIL 9 AM PDT WEDNESDAY FOR CAZ082-083.
HIGH WIND WARNING UNTIL 5 AM PDT WEDNESDAY FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THURSDAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT SATURDAY FOR PZZ370-376.
07/99/99Hazardous weather outlook, Mar 27, 9:37 AM PDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 937 AM PDT TUE MAR 27 2012 ORZ030-280030- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 937 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNING IN EFFECT. WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM PDT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINTER STORM WARNING CONTINUES TO 9 AM PDT WEDNESDAY. WINTER WEATHER ADVISORY CONTINUES TO 9 AM PDT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 27, 11:52 AM PDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1152 AM PDT TUE MAR 27 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HEAVY RAIN 5 NNW WILDERVILLE 42.46N 123.49W
03/27/2012 M0.50 INCH JOSEPHINE OR TRAINED SPOTTER
REPORTED BY SPOTTER JO70. 3 HOUR TOTAL.
&&
IRIS SYSTEMLocal storm report, Mar 27, 12:15 PM PDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1215 PM PDT TUE MAR 27 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY SNOW MOUNT SHASTA 41.32N 122.31W
03/27/2012 M6.5 INCH SISKIYOU CA TRAINED SPOTTER
REPORTED BY SPOTTER SY01. ACCUMULATION SINCE
MIDNIGHT.
&&
IRIS SYSTEMLocal storm report, Mar 27, 2:09 PM PDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
209 PM PDT TUE MAR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM SNOW ESE MOUNT SHASTA 41.32N 122.31W
03/27/2012 M5.0 INCH SISKIYOU CA TRAINED SPOTTER
HEAVY WET SNOW. TEMPERATURE 32 DEGREES. SNOWING FOR THE
PAST 15 HOURS.
&&
SARGEANTLocal storm report, Mar 27, 5:16 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
516 PM PDT TUE MAR 27 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN 2 WSW OBRIEN 42.06N 123.73W
03/27/2012 M0.00 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR TOTAL.
&&
IRIS SYSTEMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:25 PM PDT | Gale Watch | MFR | 4 hr | |
| Mar 27, 11:25 PM PDT | Small Craft Advisory for Winds | MFR | 15 hr | |
| Mar 28, 3:09 AM PDT | Gale Warning | MFR | 20 hr | |
| Mar 28, 3:09 AM PDT | Storm Watch | MFR | 12 hr | |
| Mar 28, 5:00 AM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 8 hr |
| Mar 28, 12:39 PM PDT | River Flood Warning | MFR | Coos | 4 days |
| Mar 28, 12:39 PM PDT | River Flood Warning | MFR | Coos | 49 hr |
| Mar 28, 12:43 PM PDT | River Flood Watch | MFR | Curry, Josephine | 22 hr |
| Mar 28, 1:06 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 3 days |
| Mar 28, 1:06 PM PDT | Wind Advisory | MFR | Klamath, Lake | 46 hr |
| Mar 28, 2:31 PM PDT | High Surf Warning | MFR | Curry | 21 hr |
| Mar 28, 2:40 PM PDT | Storm Warning | MFR | 20 hr |
Nearby
River Flood Watches in Oregon, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.